The Annals of Statistics

Expectation of Elementary Symmetric Functions of a Wishart Matrix

John G. Saw

Full-text: Open access

Abstract

Some conjectures made by De Waal [Ann. Math. Statist. 43 (1972) 344-347] on the expectation of elementary symmetric functions of the roots of a noncentral Wishart matrix are proved true. The method of proof is through a simple, though perhaps obscure, property of these elementary symmetric functions and simple properties of the Wishart distribution.

Article information

Source
Ann. Statist., Volume 1, Number 3 (1973), 580-582.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176342428

Digital Object Identifier
doi:10.1214/aos/1176342428

Mathematical Reviews number (MathSciNet)
MR356361

Zentralblatt MATH identifier
0258.62033

JSTOR
links.jstor.org

Citation

Saw, John G. Expectation of Elementary Symmetric Functions of a Wishart Matrix. Ann. Statist. 1 (1973), no. 3, 580--582. doi:10.1214/aos/1176342428. https://projecteuclid.org/euclid.aos/1176342428


Export citation